Is it safe to take advil and tylenol at the same time? I am in the middle of a horrible flare-up of TMD (basically spastic jaw muscles and horrible pain in jaw/head/face down into neck/shoulders and back). I have an appointment next thursday but I'm in 4th year university and I have midterms in a year. I can't study through the pain so I need something that can help.
The problem is that my muscles are also very inflammed (I'm almost as swollen as when I got my wisdom teeth out) so advil (1-2 regular or liquid gels) is a better choice because it brings down some of the swelling but does nothing for pain. The tylenol knocks the pain almost out (one extra strength, only because that is all we have) but does nothing for the swelling which makes it a little tender to touch and when I move my jaw around.
Ice makes the muscles tighten more and thus very bad pain. Heat helps, but I can't do that in the middle of class.
Would it be okay to take one advil and one regular strength tylenol at the same time once a day? When I'm home I can use heat and only one dose of painkillers to manage it. Or are there better medications to use (I'm in Canada so the selection might be a bit different). Thanks.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.